Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Very low platelet count
Feb 5, 2005

Hi, mi name is Hilda and I am currently 20 years old. March of last year I was diagosed with thrombocytopenia, and was treating it with steroids, which made me gain weight, and my doctor said that it can come back any time. My platelet count went all the way down to 13. And I was wondering, was i ever in any type of danger?

Response from Dr. Young

Hilda- Thank you for your questions.

From your question, I cannot tell if you have HIV infection or not-- either way, having very low platlet counts places persons at risk for bleeding. From what you've described, it appears that you did not have any bleeding problems and now (on steroids) no longer have significantly low platlets. Because of this, I don't really think that you have to worry about your previously abnormal counts.

I hope that you don't have any additional problems with your blood counts; good luck, thanks for posting. BY



Previous
No insurance, not eligible for State Drug Assistance Program
Next
STARTING TREATMENT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement